Funnel Cloud, Mahnomen
- When
- June 24, 3:48 PM CST
- Where
- Mahnomen County, Waubun
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.325, -95.809 (the zone’s center; the record gives no point)
Two funnel clouds were seen between Mahnomen and Waubun.
1 funnel cloud, 1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 24, 12:28 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 128 PM CDT SAT JUN 24 2006 .SHORT TERM... SEVERAL SHORTWAVES CONTINUE TO ROTATE TOWARDS REGION...ALONG WITH MODEST INSTABILITY WILL LEAD TO SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT. MODELS AGAIN IN GOOD AGREEMENT...AND LIKE NAM DEPICTION OF QPF/MOISTURE FIELDS SO WILL FOLLOW. FOR TONIGHT...EXPECT THUNDERSTORMS TO BE SCATTERED AROUND THE REGION. STORM MODE WILL BE DOMINATED BY PULSE MULTICELLS...WITH AROUND 10KT OF 0-6KM SHEAR ALONG WITH VERY LITTLE OVERALL HODOGRAPH LENGTH (IE. TOTAL SHEAR). THERE WILL BE STEEP LAPSE RATES THOUGH AS 500MB COLD POOL COMES OVER THE AREA THIS EVENING. THERE COULD BE A FEW PULSE SEVERE HAIL REPORTS AND/OR A WIND GUST TO NEAR SEVERE LIMITS...BUT GUSTS TO AROUND 40MPH SHOULD BE THE RULE WITH LITTLE WIND ALOFT TO TRANSPORT TO SFC...AND FAIRLY MOIST PROFILES IN MID LEVELS. I AM NOT EXPECTING TOO MUCH ORGANIZED SEVERE WITH VERY LIMITED SHEAR PROFILES AND SFC CONVERGENCE...ALTHOUGH SPC HAS INCLUDED SOME OF THE AREA IN THE DAY1 SLIGHT RISK. RADAR TRENDS OVER THE LAST HOURS INDICATE NO VERTICAL TILT TO SMALL MULTICELL CORES WHICH LINES UP WELL WITH 10KT OF 0-6KM SHEAR. FURTHER SOUTH...0-6KM SHEAR IS AROUND 25-30KT IN MPX FORECAST AREA...AND BOW ECHO HAS DEVELOPED IN THIS ENVIRONMENT WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT.. FOR SUNDAY...EXPECT A DRY DAY WITH SLIGHTLY WARMER TEMPS ALOFT AND SFC HIGH PRESSURE. HIGHS WILL WARM TO NEAR NORMAL FOR THIS TIME OF YEAR. ON MONDAY...A COOL FRONT WILL PASS THROUGH THE REGION MONDAY AFTERNOON...ALONG WITH SOME INSTABILITY. THEREFORE WILL NEED TO CONTINUE CHANCE FOR THUNDER. BY TUESDAY...CYCLONIC FLOW AND COLD AIR ALOFT WILL ONCE AGAIN PROVIDE ENOUGH INSTABILITY FOR SOME THUNDER. THE BEST CHANCES FOR THUNDER BOTH MONDAY AND TUESDAY WILL BE IN THE AFTERNOON. TEMPS WILL BE NEAR NORMAL ON MONDAY AND COOL SLIGHTLY BELOW NORMAL FOR TUESDAY WITH COLDER AIR ALOFT...CYCLONIC FLOW AND UPPER LOW EAST OF THE FORECAST AREA. .LONG TERM (WED-SAT)... MAIN ISSUES REVOLVE AROUND 500MB TROUGH PROGGED TO BE OVER WRN/CNTRL GREAT LAKES REGION MIDWEEK AND WHAT...IF ANY...EFFECT WILL HAVE ON WEATHER OVER ERN ND/NW MN. NCEP MEANS AS AS WELL AS 06Z GFS/12Z CANADIAN/00Z ECMWF ALL HANDLE UPPER TROUGH RATHER SIMILAR INITIALLY WITH UPPER LOW CENTER OVER ERN MN/NW WI WEDNESDAY...THEN SOME DIFFERENCES EMERGE ON HOW FAST TROUGH WILL MOVE EAST AND OUR FLOW GOES ZONAL. 12Z CANADIAN IS MORE WITH THE TROUGH HANGING OVER THE GREAT LAKES LIKE 06Z-12Z GFS. ATTM WILL THINK ITS INFLUENCE WILL BE WITH COLDER AIR ALOFT WHICH COMBINED WITH SFC HEATING WILL GENERATE SCT TSTMS WED AFTN OVER NW/WCNTRL MN. DEPENDING ON TROUGH MOVEMENT THIS PATTERN MAY BE REPEATED FOR OTHER DAYS...BUT FOR NOW WILL LEAVE THU-FRI DRY. HPC PROGS SHOW HIGH DROPPING OVER CNTRL ND IN THAT TIME FRAME. AIRMASS IS MODERATELY COOLER WITH TEMPS AVERAGING JUST A FEW DEGREES BLO NORMAL. && .AVIATION... ISOLATED-SCATTERED CONVECTION TO PLAY HAVOC WITH TAF SITES THE REST OF SAT AFTN/EARLY EVENING. OTHERWISE VFR CONDITIONS TO RULE WITH MID LEVEL CU DEVELOPING AROUND 5000 TO 6000 FT WITH THIN CIRRUS CANOPY ABOVE THAT. BRIEF GUSTY WINDS TO 30KTS PSBL NEAR ANY STORM ALONG WITH LOCAL LOW LEVEL WIND SHEAR DUE TO QUICK CHANGES IN WIND DIRECTION IN SPEED. OUTSIDE OF STORMS WINDS WILL REMAIN LIGHT AND MAINLY NORTH OR NORTHWEST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT SAT JUN 24 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY INTO THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH STRONGER STORMS THIS AFTERNOON MAY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION MONDAY INTO MONDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
158 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 W ROGERS 47.07N 98.24W
06/24/2006 M1.00 INCH BARNES ND PUBLIC
SOME CROP DAMAGE
&&
DRIDDLEThe Fargo/Grand Forks radar (KMVX), 116 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 funnel cloud, 1 tornado, 1 hail. Local standard time, as filed.
Two funnel clouds were seen between Mahnomen and Waubun.
A tornado briefly touched down in an open field south of highway 200.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyThe tornado archive for Minnesota, 2006Warnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513722, 5513723, 5513724.